MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO SONIC CONTROL SERRATED AGGRESSIVE KNIFE, UNIVERSAL; INSTRUMENT, ULTRASONIC SURGICAL

STRYKER INSTRUMENTS-KALAMAZOO SONIC CONTROL SERRATED AGGRESSIVE KNIFE, UNIVERSAL; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number 5450-815-114
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Device received but awaiting evaluation results.
 
Event or Problem Description
It was reported that during a surgical procedure, the tip broke.It was also reported there were no delays and no adverse consequences as a result of this event.It was further reported that the procedure was completed successfully.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: the reported product involved with this event was returned for evaluation and the reported failure of breakage was confirmed.The product was evaluated was product engineering who concluded that based on the information and images provided, the likely root case for the complaint is contact with another metal object with ultrasonic power applied.A warning to the user is provided in the instruction for use(ifu) regarding this type of event: ¿cautions: do not strike the ultrasonic tip against a metal or surgical object during vibration.¿.

Brand Name
SONIC CONTROL SERRATED AGGRESSIVE KNIFE, UNIVERSAL
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key11161946
Report Number0001811755-2021-00077
Device Sequence Number11638280
Product Code LFL
UDI-Device Identifier37613252518403
UDI-Public37613252518403
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K020220
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5450-815-114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2021
Initial Date Received by Manufacturer 12/16/2020
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date03/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1